Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Energy flow: Wave motion and geometrical optics


Author: Cathleen S. Morawetz
Journal: Bull. Amer. Math. Soc. 76 (1970), 661-674
MSC (1970): Primary 7850, 7805, 3509; Secondary 3576, 3516
DOI: https://doi.org/10.1090/S0002-9904-1970-12503-4
MathSciNet review: 0267283
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. Courant, Methods of mathematical physics. Vol. II: Partial differential equations, Interscience, New York, 1962. MR 25 #4216.
  • 2. Walter A. Strauss, Decay and asymptotics for □u = F(u), J. Functional Analysis 2 (1968), 409-457. MR 38 #1385. MR 233062
  • 3. P. D. Lax and R. S. Phillips, The wave equation in exterior domains, Bull. Amer. Math. Soc. 68 (1962), 47-49. MR 24 #A913. MR 131059
  • 4. N. A. Schenk, Eigenfunction expansions and scattering theory for the wave equation in an exterior region, Arch. Rational Mech. Anal. 21 (1966), 120-150. MR 187631
  • 5. D. M. Èǐdus, The principle of limiting absorption, Mat. Sb. 57 (99) (1962), 13-44; English transl., Amer. Math. Soc. Transl. (2) 47 (1965), 157-191. MR 26 #2722. MR 145187
  • 6. J. Ralston, Solutions of the wave equation with localized energy, Comm. Pure Appl. Math. (1969) (to appear). MR 254433
  • 7. C. Wilcox, The initial-boundary value problem for the wave equation in an exterior domain with spherical boundary, Notices Amer. Math. Soc. 6 (1959), 869-870. Abstract #564-240.
  • 8. P. D. Lax, C. S. Morawetz and R. S. Phillips, Exponential decay of solutions of the wave equation in the exterior of a star-shaped obstacle, Comm. Pure Appl. Math. 16 (1963), 477-486. MR 27 #5033. MR 155091
  • 9. C. S. Morawetz, The limiting amplitude principle, Comm. Pure Appl. Math. 15 (1962), 349-361. MR 27 #1696. MR 151712
  • 10. J. B. Keller, R. M. Lewis and B. D. Seckler, Asymptotic solution of some diffraction problems, Comm. Pure Appl. Math. 9 (1956), 207-265. MR 18, 43. MR 79182
  • 11. C. S. Morawetz and D. Ludwig, An inequality for the reduced wave operator and the justification of geometrical optics, Comm. Pure Appl. Math. 21 (1968), 187-203. MR 36 #6185. MR 223136
  • 12. C. S. Morawetz and D. Ludwig, The generalized Huyghens' principle for reflecting bodies, Comm. Pure Appl. Math. 22 (1969), 189-205. MR 605677
  • 13. R. S. Phillips, A remark on the preceding paper of C. S. Morawetz and D. Ludwig, Comm. Pure Appl. Math. 22 (1969), 207-211. MR 605678
  • 14. P. Werner, Randwertprobleme der mathematischen Akustik, Arch. Rational Mech. Anal. 10 (1962), 29-66. MR 26 #5276. MR 147762
  • 15. D. Ludwig, Uniform asymptotic expansion of the field scattered by a convex object at high frequencies, Comm. Pure Appl. Math. 20 (1967), 103-138. MR 34 #3879. MR 204032
  • 16. V. S. Buslaev, Short-wave asymptotic behaviour in the problem of diffraction by smooth convex contours, Trudy Mat. Inst. Steklov. 73 (1964), 14-117. (Russian). MR 31 #4346. MR 180111
  • 17. R. Grimshaw, High-frequency scattering by finite convex regions, Comm. Pure Appl. Math. 19 (1966), 167-198. MR 33 #2107. MR 193893
  • 18. F. Ursell, On the short-wave asymptotic theory of the wave equation (∇2+k2)ϕ = 0, Proc. Cambridge Philos. Soc. 53 (1957), 115-133. MR 18, 848. MR 84348
  • 19. J. B. Keller, Geometrical theory of diffraction, J. Opt. Soc. Amer. 52 (1962), 116-130. MR 24 #B1115. MR 135064
  • 20. C. O. Bloom, On the validity of the geometrical theory of diffraction by star shaped cylinders, Notices Amer. Math. Soc. 16 (1969), 512. Abstract #664-39.
  • 21. F. G. Friedlander, On the radiation field of pulse solutions of the wave equation. II, Proc. Roy. Soc. Ser. A 279 (1964), 386-394. MR 29 #1431. MR 164132
  • 22. P. D. Lax and R. S. Phillips, Scattering theory, Pure and Appl. Math., vol. 26, Academic Press, New York, 1967, Chap. 5, pp. 151-165. MR 36 #530. MR 217440
  • 23. C. S. Morawetz, Energy identities for the wave equation, New York University. Inst. Math. Mech. 346, January 1966.
  • 24. C. S. Morawetz, Exponential decay of solutions of the wave equation, Comm. Pure Appl. Math. 19 (1966), 439-444. MR 34 #4664. MR 204828
  • 25. E. Noether, Invariante Variationsprobleme, Nachr. Ges. Göttingen Math.-Phys. Kl. 1918, 235-257.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 7850, 7805, 3509, 3576, 3516

Retrieve articles in all journals with MSC (1970): 7850, 7805, 3509, 3576, 3516


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1970-12503-4

American Mathematical Society